Alert archive / Colorado / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS Pueblo, CO
NWS Pueblo, CO issued this wind chill advisory at Jan 7, 2017, 4:08 AM MST for 5 counties in Colorado. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 4:08 AM MST (11:08 UTC)
- Expired
- Jan 7, 2017, 9:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 89 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2907 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020 WWUS45 KPUB 071108 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 408 AM MST SAT JAN 7 2017 COZ069>071-071600- /O.NEW.KPUB.WC.W.0001.170107T1108Z-170107T1600Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 408 AM MST SAT JAN 7 2017 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUE...25 TO 35 BELOW ZERO. * IMPACT...EXPOSED SKILL WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ COZ086-093-095>098-071600- /O.NEW.KPUB.WC.Y.0001.170107T1108Z-170107T1600Z/ PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- LA JUNTA VICINITY/OTERO COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...PUEBLO...LA JUNTA...ROCKY FORD...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR 408 AM MST SAT JAN 7 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUE...18 TO 24 BELOW ZERO. * IMPACT...EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
913 WWUS45 KPUB 071246 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 546 AM MST SAT JAN 7 2017 COZ069>071-071600- /O.CON.KPUB.WC.W.0001.000000T0000Z-170107T1600Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 546 AM MST SAT JAN 7 2017 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WIND CHILL VALUE...25 TO 35 BELOW ZERO. * IMPACT...EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ COZ086-093-095>098-071600- /O.CON.KPUB.WC.Y.0001.000000T0000Z-170107T1600Z/ PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- LA JUNTA VICINITY/OTERO COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...PUEBLO...LA JUNTA...ROCKY FORD...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR 546 AM MST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WIND CHILL VALUE...18 TO 24 BELOW ZERO. * IMPACT...EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
144 WWUS45 KPUB 071544 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 844 AM MST SAT JAN 7 2017 COZ069>071-071645- /O.EXP.KPUB.WC.W.0001.000000T0000Z-170107T1600Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 844 AM MST SAT JAN 7 2017 ...WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... TEMPERATURES WILL CONTINUE TO SLOWLY INCREASE THROUGH THE MORNING, HOWEVER IT WILL REMAIN COLD IN THE VALLEY WITH HIGH TEMPERATURES EXPECTED TO ONLY REACH INTO THE TEENS BY LATER THIS AFTERNOON. $$ COZ086-093-095>098-071645- /O.EXP.KPUB.WC.Y.0001.000000T0000Z-170107T1600Z/ PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- LA JUNTA VICINITY/OTERO COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...PUEBLO...LA JUNTA...ROCKY FORD...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR 844 AM MST SAT JAN 7 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... TEMPERATURES WILL CONTINUE TO SLOWLY INCREASE THROUGH THE MORNING. TEMPERATURES ARE EXPECTED TO REACH INTO THE 20 AND LOW 30S DURING THE AFTERNOON. $$ HODANISH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 10:23 PM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 6, 10:23 PM MST, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1023 PM MST Fri Jan 6 2017 .UPDATE... Issued at 621 PM MST Fri Jan 6 2017 TEMPERATURES DROPPING FAST. TRIED TO CATCH UP. ALSO ADJUSTED OVERNIGHT LOWS DOWNWARD IN MANY AREAS...ESPECIALLY ACROSS THE SAN LUIS VALLEY AND LOWER ARKANSAS RIVER VALLEY FROM PUEBLO EASTWARD. GOING TO BE A COLD ONE! && .SHORT TERM...(This evening through Saturday) Issued at 247 PM MST Fri Jan 6 2017 ...Very Cold Tonight... Currently... Skies clear, and visible sat pix imgy shows snow covering the entire state of Colorado. Temps were quite cold, with readings in the teens across the plains and valleys and single +/- digits in the mtns. Tonight... Main concern is how low will it go tonight? With clear skies, light winds and fresh snow cover temps will likely bottom out. Current min temp forecast for the plains tonight range from zero to -10F which are several degrees below guidance low temps. Although went below guidance, these values may not be cold enough. For the San Luis Valley (SLV), reading range between -10F and -20F. Coldest temps may actually occur this evening as a light drainage wind may allow for temps to slowly rise during the early morning hours. Tomorrow.. Should see some recovery with max temps as we should approach 30F most areas, but with continued snow cover believe we will be below guidance max temps, and thus undercut them by 2-3F. clouds should be on the increase by afternoon over the contdvd as another wet pacific storm system moves towards the region. It is not out of the question that we may see a few flakes along the divide around sunset. The remainder of the region should be dry. A light sw sfc wind should prevail over the plains, but winds will start to pick up across the mtns, especially the c mtns and Sangre de Cristo mtns. \/Hodanish .LONG TERM...(Saturday night through Friday) Issued at 247 PM MST Fri Jan 6 2017 Saturday Night and Sunday...West to northwest flow aloft in place across the region as an upper ridge gradually slides east across the desert southwest. The ridge axis crosses the Four Corners some time Sunday evening, so up to that point look snow chances along the Contdvd with the focus being on the central mts, and dry conditions across the east. Expect a very cold night Sat, temps in the 30s and 40s for much of the area on Sun, then more mild temps Sun night as winds start to get brisk once again with the ridge axis passing across the state. Monday through Friday...A very active pattern settles in for Colorado starting Monday as the flow aloft becomes more west to southwest, and the tap of Pacific moisture streams in. There are some model differences on the timing of multiple fast-moving disturbances, and much more of a discrepancy on what may happen on Friday. However, the summary is that there will be a nearly constant threat of snow across all of the mts, with the highest probability being along the Contdvd, and there is the chance that some sort of winter highlight may need to be issued for the Contdvd starting on Monday. The east should remain dry, though the I-25 corridor will become windy at times. Temps are forecast to warm into the 30s and 40s for the high valleys, and into the upper 40s and 50s for the eastern plains. Moore && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1019 PM MST Fri Jan 6 2017 VFR conditions expected over the next 24 hours for KCOS and KPUB...though increasing high cloudiness is expected on Saturday. Winds on Saturday will remain less than 10 kts for both sites. KALS could see some patchy ground fog at times overnight with VIS approaching IFR at times. Given dry airmass aloft...fog is more likely to remain patchy and brief in nature so will keep this in an MVFR category for now. Any patchy fog should dissipate by 17z with thickening high cloudiness through the day. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...KT
Hazardous weather outlook, Jan 6, 7:57 AM MST, 20 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 757 AM MST FRI JAN 6 2017 COZ058>089-093>099-071500- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 757 AM MST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GENERALLY LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED ALONG THE CONTINENTAL DIVIDE SATURDAY NIGHT AND SUNDAY. MORE HEAVY SNOW IS EXPECTED TO IMPACT THE DIVIDE MONDAY AND TUESDAY...WITH ANOTHER ROUND OF SNOW POSSIBLE AGAIN BY WEDNESDAY AFTERNOON AND THROUGH THE DAY THURSDAY. IN ADDITION TO THE SNOW...WINDY CONDITIONS CAN BE EXPECTED OVER AND NEAR THE HIGHER TERRAIN THROUGH THE PERIOD...WITH THE STRONGEST WINDS EXPECTED MONDAY AND TUESDAY...AS A STRONG JET STREAM MOVES ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:08 AM MST | Wind Chill Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 5 hr |
| Jan 7, 11:18 AM MST | Winter Storm Watch | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 17 hr |
| Jan 7, 3:08 PM MST | High Wind Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 313 days |
Nearby
Wind Chill Advisories in Colorado, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.